MAUDE Adverse Event Report: CORDIS CORPORATION SABER 2MM10CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 2MM10CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002010X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product history review is expected but has not been completed.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 2mm 10cm 150 saber percutaneous transluminal angioplasty (pta) balloon catheter was found to have ruptured.Therefore, after removing the saber pta, the procedure was performed using another saber pta product of the same size.There was no reported patient injury.The device was stored and handled according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover nor removing the stylet or any of the sterile packaging components.There was no kinks or other damages noted prior to inserting the product into the patient.The device was prep normally.The intended procedure was a percutaneous transluminal angioplasty (pta) and the target lesion was the superficial femoral artery (sfa).The vessel was a little calcified and tortuous.There was 20% of stenosis.The device was not used for a chronic total occlusion.There was no difficulty advancing the balloon catheter through the vessel nor crossing the lesion.An unknown indeflator device was used.The same indeflator was used successfully with other devices.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82239685 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: the balloon of a 2mm x 10cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter (bc) was found to have ruptured.Therefore, after removing the saber pta, the procedure was performed using another saber pta product of the same size.The intended procedure was a percutaneous transluminal angioplasty (pta) and the target lesion was the superficial femoral artery (sfa).The vessel was a little calcified and tortuous.There was 20% of stenosis.There was no reported patient injury.The device was stored and handled according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover nor removing the stylet or any of the sterile packaging components.There was no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally.The device was not used for a chronic total occlusion.There was no difficulty advancing the balloon catheter through the vessel nor crossing the lesion.An unknown indeflator device was used.The same indeflator was used successfully with other devices.The product was returned for analysis.One non-sterile unit of a saber 2mm x 10cm 150cm bc was received inside of a clear plastic bag.Per visual analysis, the balloon looks like it was previously inflated.No anomalies were noted.Per functional analysis a guide wire was inserted through the hub and the distal tip and was completed successfully.Then, an inflator/deflator was connected to the device and, the balloon revealed a leakage at approximately the middle section.Per sem analysis the leakage on the balloon of the device was caused by a puncture/cut on the component that presented evidence of scratch marks near the damage.The scratch marks are commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon led to the damaged condition found on the received device.It seems the material near the puncture/cut was cause with a sharp object from the outside of the device since the damages are noted on the external surface.No other anomalies were observed.A product history record (phr) review of lot 82239685 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, vessel characteristics (calcification and tortuosity) may have contributed to the event as evidenced by scratch marks noted on the outer surface during analysis as the presence of calcification is known to cause damage to balloons.Per sem analysis the leakage on the balloon of the device was caused by a puncture/cut on the component that presented evidence of scratch marks near the damage.The scratch marks are commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon led to the damaged condition found on the received device.According to the safety information in the instructions for use ¿to reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of resistance before proceeding.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr review, the procedural images nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER 2MM10CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16406225
Report Number9616099-2023-06267
Device Sequence Number6363759
Product Code LIT
UDI-Device Identifier20705032069059
UDI-Public(01)20705032069059(17)241231(10)82239685
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number48002010X
Device Catalogue Number48002010X
Device Lot Number82239685
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer03/07/2023
04/14/2023
Initial Report FDA Received Date02/20/2023
Supplement Report FDA Received Date03/16/2023
04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SABER PTA (48002010X); SABER PTA (48002010X); UNKNOWN INDEFLATOR; UNKNOWN INDEFLATOR
Patient SexUnknown